One-dimensional dynamics of nearly unstable axisymmetric liquid bridges

Perales Perales, José Manuel and Vega de Prada, José Manuel (2010). One-dimensional dynamics of nearly unstable axisymmetric liquid bridges. "Physics of Fluids", v. 22 (n. 11); pp.. ISSN 1070-6631. https://doi.org/10.1063/1.3516640.

Description

Title: One-dimensional dynamics of nearly unstable axisymmetric liquid bridges
Author/s:
  • Perales Perales, José Manuel
  • Vega de Prada, José Manuel
Item Type: Article
Título de Revista/Publicación: Physics of Fluids
Date: November 2010
ISSN: 1070-6631
Volume: 22
Subjects:
Faculty: E.T.S.I. Aeronáuticos (UPM)
Department: Fundamentos Matemáticos de la Tecnología Aeronáutica [hasta 2014]
Creative Commons Licenses: Recognition - No derivative works - Non commercial

Full text

[img]
Preview
PDF - Requires a PDF viewer, such as GSview, Xpdf or Adobe Acrobat Reader
Download (1MB) | Preview

Abstract

A general one-dimensional model is considered that describes the dynamics of slender, axisymmetric, noncylindrical liquid bridges between two equal disks. Such model depends on two adjustable parameters and includes as particular cases the standard Lee and Cosserat models. For slender liquid bridges, the model provides sufficiently accurate results and involves much easier and faster calculations than the full three-dimensional model. In particular, viscous effects are easily accounted for. The one-dimensional model is used to derive a simple weakly nonlinear description of the dynamics near the instability limit. Small perturbations of marginal instability conditions are also considered that account for volume perturbations, nonequality of the supporting disks, and axial gravity. The analysis shows that the dynamics breaks the reflection symmetry on the midplane between the supporting disks. The weakly nonlinear evolution of the amplitude of the perturbation is given by a Duffing equation, whose coefficients are calculated in terms of the slenderness as a part of the analysis and exhibit a weak dependence on the adjustable parameters of the one-dimensional model. The amplitude equation is used to make quantitative predictions of both the (first stage of) breakage for unstable configurations and the (slow) dynamics for stable configurations.

More information

Item ID: 5959
DC Identifier: http://oa.upm.es/5959/
OAI Identifier: oai:oa.upm.es:5959
DOI: 10.1063/1.3516640
Official URL: http://pof.aip.org/resource/1/phfle6/v22/i11/p112114_s1?isAuthorized=no
Deposited by: Memoria de Investigacion 2
Deposited on: 09 Feb 2011 14:32
Last Modified: 20 Apr 2016 14:38
  • Logo InvestigaM (UPM)
  • Logo GEOUP4
  • Logo Open Access
  • Open Access
  • Logo Sherpa/Romeo
    Check whether the anglo-saxon journal in which you have published an article allows you to also publish it under open access.
  • Logo Dulcinea
    Check whether the spanish journal in which you have published an article allows you to also publish it under open access.
  • Logo de Recolecta
  • Logo del Observatorio I+D+i UPM
  • Logo de OpenCourseWare UPM